CSN Login
Members Online: 5

Neulesta

ingi1965
Posts: 14
Joined: Aug 2013

Hi Everyone

I am getting a Neulesta shot after each round of chemo and I am starting to develop serious headaches for about 7/10 days after my shot.

Has anyone experienced this?

Thanks

 

Shoopy
Posts: 210
Joined: Jul 2013

Ingi,

My headaches weren't serious but I experienced them more toward the 10-12 days post Neulasta shot.  I'm sure others will chime in but when I first started getting the shots I would take a Claritan 24hr the day before the shot, the day of the shot, and the day after the shot.  It seemed to help with overall general achiness.  Of course, check with your doctor.

Also, make sure you're drinking enough fluid (esp water).

I hope the headaches lessen or just plain go away! 

Karl

 

jimwins's picture
jimwins
Posts: 2037
Joined: Aug 2011

I agree with Karl - check with your doctor.  I didn't have headaches but I definitely had bone aches in the lower back/hips that radiated up to my chest (sternum).  I had left over pain meds from surgery they okayed me to take which helped.  Several here have mentioned the use of claritin to prevent/reduce the bone aches.  I think they started taking the claritin the day of or before receiving neulasta and for the next several days after that.  I hope the issue gets resolved and please update us.

Jim

Tkarenbeck's picture
Tkarenbeck
Posts: 1
Joined: Dec 2013

My son is 31 and has non Hodgkin's Anaplastic large cell lymphoma (ALCL) and is currently undergoing Round II of EPOCH chemo. He has five days in-patient, 24-hours a day, treatment. On day 6 he has 12 hours of cytoxin then receives a Neulasta injection before discharge. His oncologist and the oncology RNs all recommended Zyrtec 2 days before the Neulasta and then again every day thereafter for a week. After Round I, he faithfully took the Zrytec for the first two days after discharge...then he decided to stop. Within 24 hours, he started having jolts of pain in his hips and thigh bones. He started the Zrytec again, and by the next day the pain stopped. So, I would say that taking a Zyrtec or similar OTC brand could help with Neulasta side effects. 

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 1101
Joined: May 2012

tkarenbeck,

I recall something similiar when I started treatment, but it was four years ago, and I do not recall the exact med. Neulasta caused me such extreme back pain (in an area where I had a fracture and two collapsed disks) that they cut my dose in half every cycle thereafter.  Nonetheless, my WBC counts did great, so partial doses of Neulasta probably work as well as full in most cases, if there is extreme pain involved.  Unfortunately, I was told that the shot only comes in one dose, and if they use only part, the price is still the same, and very expensive.

max

Shoopy
Posts: 210
Joined: Jul 2013

I used Claritan 24 to counteract the Neulasta pain.  I took it the day before the shot, the day of the shot, and the day after the shot.  I have heard of other people taking it every day.  Obviously, check with your doctor before switching meds.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network